MAUDE Adverse Event Report: GYRUS ACMI, INC COLLAR BUTTON VENT TUBE (30/PK); TUBE, TYMPANOSTOMY

GYRUS ACMI, INC COLLAR BUTTON VENT TUBE (30/PK); TUBE, TYMPANOSTOMY
Model Number 70241314
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.The cause of the reported event cannot be determined at this time.An investigation to obtain more detailed information regarding the reported events is ongoing.A device history review (dhr) review was performed and no abnormalities in documentation or process was found.The lot number was reported as s835440, however, during dhr review it was determined the lot is actually sm835440.The important medical information sheet provided in the device packaging, states the following, ¿this product is for single use only.It has not been designed to be re-used or re-sterilized.Reprocessing may lead to changes in material characteristics such as metallic corrosion and dulled edges, ceramic and plastic deformation, or splitting which may impact the strength of the device and compromise device performance.Reprocessing of single use devices can also cause cross contamination leading to patient infection.These risks may potentially affect patient safety.".
 
Event or Problem Description
The company representative reported a total of 15 cases of patient infections since (b)(6) 2019 for the same facility.Two cases of infections on this 70241314 vent tube with lot # lz845980.Two cases of infections on this 70241314 vent tube with lot # nc740479.Two cases of infections on this 70241314 vent tube with lot # mh693598.Two cases of infections on this 70241314 vent tube with lot # s835440.Seven cases of infections on this 70241314 vent tube with lot # nc785867.Complaint 9 of 15.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report the device evaluation results.Please the updates in sections: d10, g4, g7, h2, h3, h4, h6 and h10.The customer returned a box of 25 unopened and sealed packages of the 70241314 vent tubes (lot lz845980) for evaluation due to ¿patient infections¿.A visual inspection was performed on four of the twenty-five vent tubes that were returned, and verified the condition of the sealed, sterile package(s), which had no perforations, cuts, or irregularities.The sealing on the edge of the packages were well sealed and intact prior to opening.The condition of the blue plastic dispenser casing that encloses the actual vent tube was inspected and verified that the case opens and closes properly.Additionally, the silicone vent tube inside the case shows no signs of defects or other issues.The use by date printed on the packages are well within their time.The inner diameter and flare of the device was measured according to the information provided in the manual; the inner diameter is approximately 1.27mm and the inner flare is 1.5mm which was measure using the caliper.The cause of the reported event cannot be determined.The important medical information sheet provided in the device packaging, states the following, ¿this product is for single use only.It has not been designed to be re-used or re-sterilized.Reprocessing may lead to changes in material characteristics such as metallic corrosion and dulled edges, ceramic and plastic deformation, or splitting which may impact the strength of the device and compromise device performance.Reprocessing of single use devices can also cause cross contamination leading to patient infection.These risks may potentially affect patient safety.¿.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received and correct the event date.Please see the updates in sections: a1, b3, g4, g7, h2 and h10.Additional information received from the user facility states that the patient underwent a bmt procedure.The patient was reportedly the patient continued to have muffled hearing the patient treated by having a non-olympus ear tube placed.The patient was reportedly doing better after the ear tubes were removed.A review of the patient¿s medical was performed and found the following: (b)(6) 2019 bmt.(b)(6) 2019 follow up bilateral muffled hearing.(b)(6) 2019 surgery bilateral ear tube removal.(b)(6) 2019 follow up bilateral ear otalgia, decrease hearing.(b)(6) 2019 follow up no changes.(b)(6) 2019 follow up no changes.(b)(6) 2019 surgery bmt ref 520-011; lot 68014.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report the device evaluation results and provide the device manufacture date.Please the updates in sections: d10, g4, g7, h2, h3, h4, h6 and h10.The customer returned (b)(4) boxes of model 70241314.This lot was composed of two lots of blank 1186172 lot#s nc799959 and me84610 both of completed 600 units each on (b)(6)2019.The blank lot me824610 was made from silicone material 0450002 lot# me809078 which was blended on oct 15th 2018 from compound 0385012 lot #82119a, blue silicone 2430090 lot#805478 & 814390 and white silicone 2430092 lot # 670703.There are no indication from receipt or dhr records of this lot that there was any abnormality with any of the materials used to create the finished good 70241314.In addition, blank lot nc799959 was made from silicone material 0450002 lot# nc799853 which was blended on sep 19th 2018 from compound 0385012 lot #81277a, blue silicone 2430090 lot#805478 and white silicone 2430092 lot # 670703.Dhr records for nc799959 indicated that (b)(4) units were scrapped due to splits and black spots on the material after coming out of the runner and deflasher.The customer¿s complaint of the patient infection was unconfirmed as the product was not returned.This performance report did not find any evidence that there is any manufacture related issue that contributed to this reported instance.Outside of going through the normal blending, molding and packaging process, the only common component between all of the reported impacted lots (nc740479, lz845980, sm835440, nc785867, mh693598) is the white silicone material 2430092 lot# 670703 was used to blend into all of the material.This material has been in use since (b)(6)2014 with no other reported instances before this reported instance.

Brand Name
COLLAR BUTTON VENT TUBE (30/PK)
Common Device Name
TUBE, TYMPANOSTOMY
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key8950070
Report Number2951238-2019-01082
Device Sequence Number16816318
Product Code ETD
UDI-Device Identifier00821925026537
UDI-Public(01)00821925026537
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K960477
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number70241314
Device Lot NumberSM835440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer09/04/2019
01/15/2020
09/13/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date10/02/2019
02/06/2020
06/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;